Alert archive / South Dakota / Wind Advisories in 2022
Wind Advisory 32, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jul 5, 2022, 1:57 PM CDT for 14 counties in South Dakota. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2022, 1:57 PM CDT (18:57 UTC)
- Expired
- Jul 5, 2022, 4:14 PM CDT
- In force
- 2 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Buffalo County, SD, Dewey County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 131 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
803 WWUS73 KABR 051857 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 157 PM CDT Tue Jul 5 2022 SDZ009-015>017-033>037-045-048-051-052300- /O.NEW.KABR.WI.Y.0032.220705T1857Z-220705T2300Z/ Walworth-Dewey-Potter-Faulk-Stanley-Sully-Hughes-Hyde-Hand-Jones- Lyman-Buffalo- Including the cities of Mobridge, Isabel, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 157 PM CDT Tue Jul 5 2022 /1257 PM MDT Tue Jul 5 2022/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Portions of central and north central South Dakota. * WHEN...Until 6 PM CDT /5 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MM
2 follow-up statements
200 WWUS73 KABR 052007 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 307 PM CDT Tue Jul 5 2022 SDZ006-018-052300- /O.EXA.KABR.WI.Y.0032.000000T0000Z-220705T2300Z/ Brown-Spink- Including the cities of Aberdeen and Redfield 307 PM CDT Tue Jul 5 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...East to southeast winds 20 to 30 mph with gust up to 50 mph. * WHERE...Brown and Spink Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible.PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ009-015>017-033>037-045-048-051-052300- /O.CON.KABR.WI.Y.0032.000000T0000Z-220705T2300Z/ Walworth-Dewey-Potter-Faulk-Stanley-Sully-Hughes-Hyde-Hand-Jones- Lyman-Buffalo- Including the cities of Mobridge, Isabel, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 307 PM CDT Tue Jul 5 2022 /207 PM MDT Tue Jul 5 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central and north central South Dakota. * WHEN...Until 6 PM CDT /5 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
739 WWUS73 KABR 052114 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 414 PM CDT Tue Jul 5 2022 SDZ006-009-015>018-033>037-045-048-051-052215- /O.CAN.KABR.WI.Y.0032.000000T0000Z-220705T2300Z/ Brown-Walworth-Dewey-Potter-Faulk-Spink-Stanley-Sully-Hughes-Hyde- Hand-Jones-Lyman-Buffalo- Including the cities of Aberdeen, Mobridge, Isabel, Gettysburg, Faulkton, Redfield, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 414 PM CDT Tue Jul 5 2022 /314 PM MDT Tue Jul 5 2022/ ...WIND ADVISORY IS CANCELLED... The wake low winds have diminished below wind advisory criteria. $$ SRF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jul 5, 9:58 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 5, 9:58 AM CDT, 3 hours 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 958 AM CDT Tue Jul 5 2022 .UPDATE... Issued at 947 AM CDT Tue Jul 5 2022 A line of strong to severe thunderstorms,associated with an MCS, from Corson through Dewey counties are continuing to push east this morning. These have a history of producing strong wind gusts, hail, and brief heavy downpours. These storms are pushing east and will move into north and central SD through the morning and afternoon. The main question is if these storms will be able to hold their severe potental as they move further east. We have a very moist low levels, steep lapse rates, and lots of instability to work with but there is still a cap across parts of eastern SD. That should be breaking later on this afternoon as more showers and thunderstorms are expected through the area as well as a continuing severe weather threat. && .SHORT TERM...(Today through Wednesday Afternoon) Issued at 251 AM CDT Tue Jul 5 2022 A mess of weak forcing mechanisms will lead to another couple days of continued chances for showers and thunderstorms. Low pressure sits over the WY/NE border today with a warm front draped near the SD/NE border. North of that sfc boundary, it becomes more difficult to pinpoint any particular area for thunderstorms to develop. There will be a wealth of shortwave energy around, but each model is just a bit different with timing and placement. Weak low pressure tracks west to east through ND and south central SD late tonight. These are all potential areas of development. Given all of the boundaries, bulk shear will be ample today at 40 to 55kts. There is some capping given the warm air aloft under the upper ridge, but the NAM has that breaking this afternoon, especially in the north. While CAPE will still be abundant on Wednesday, shear will diminish...though 30 kts in the afternoon may still be enough to support an isolated severe storm. For initialization, three CAMS still roll through some thunderstorms across the north this morning. The HRRR has backed off on storms until this evening. In other words, confidence is low in timing and placement. Warm and humid conditions will persist through Wednesday. Will need to watch storm movement, if and when they do develop, as any additional heavy rain could prove problematic given antecedent conditions. .LONG TERM...(Wednesday Evening through Monday) Issued at 251 AM CDT Tue Jul 5 2022 For the long term period, the upper level ridge pattern continues. However, around Friday the amplitude starts to decrease and by Saturday, the axis has flattened quite a bit. On Sunday, the ridge intensifies again. Sunday overnight the ridge starts to move out of the area. The EC and GFS show a short lived trough making its way across the region during the day Monday into Monday night. Moisture in the mid levels continues to come and go throughout the period. At the low levels, continuous abundant moisture continues through Friday night, after this, moisture levels rise and fall diurnally through the end of the period. Temperatures look to be around normal but with moisture levels, it will feel warmer. The next chance of showers and storms is early Thursday morning. These storms are not expected to be severe at this time. Chances for evening and overnight showers and storms continue through the end of the period. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 629 AM CDT Tue Jul 5 2022 Terminals KABR,KATY,KPIR,KMBG Generally, VFR conditions are expected to prevail through this evening. However, some vsby reductions are possible in heavier thunderstorms. Thunderstorms will move near KMBG this morning with KABR and KPIR possibly seeing storms this afternoon. However, confidence is low in exact timing and placement of storms later today. Patchy fog and/or stratus is possible Wednesday morning. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...MMM SHORT TERM...Wise LONG TERM...KK AVIATION...Wise
Hazardous weather outlook, Jul 5, 3:04 AM CDT, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 304 AM CDT Tue Jul 5 2022 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-060815- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 304 AM CDT Tue Jul 5 2022 /204 AM MDT Tue Jul 5 2022/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. Scattered showers and thunderstorms expected across the area today and tonight. Some of the storms may be strong to severe with strong gust winds and large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and thunderstorms will continue through the rest of the week. Some of the storms on Wednesday and Thursday could be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today.
In the hours before
Local storm report, Jul 5, 12:55 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1255 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM TSTM WND GST 1 NE STEPHAN 44.26N 99.44W
07/05/2022 M63 MPH HYDE SD MESONET
MESONET STATION 183 MACS CORNER (SDDOT).
&&
JRSLocal storm report, Jul 5, 1:03 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
103 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM TSTM WND GST MILLER DALE COLONY 44.40N 99.11W
07/05/2022 M62 MPH HAND SD TRAINED SPOTTER
PERSONAL WEATHER STATION.
&&
KSLocal storm report, Jul 5, 1:04 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
104 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM TSTM WND GST 1 N REE HEIGHTS 44.53N 99.20W
07/05/2022 M65 MPH HAND SD MESONET
MESONET STATION 312 REE HEIGHTS (SDDOT).
&&Local storm report, Jul 5, 1:22 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
122 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG MILLER 44.52N 98.99W
07/05/2022 HAND SD EMERGENCY MNGR
TREES UPROOTED AND MAJOR TREE LIMB DAMAGE IN
TOWN.
&&Local storm report, Jul 5, 1:35 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
135 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND GST 1 NE STEPHAN 44.26N 99.44W
07/05/2022 M70 MPH HYDE SD MESONET
MESONET STATION 183 MACS CORNER (SDDOT).
&&Local storm report, Jul 5, 1:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
136 PM CDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM TSTM WND GST 1 NNW LEES CORNER 44.08N 99.33W
07/05/2022 M59 MPH BUFFALO SD MESONET
MESONET STATION 289 LEES CORNER (SDDOT).
&&
KSThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:43 AM CDT | Severe Thunderstorm Warning | ABR | Corson | 62 min |
| Jul 5, 8:33 AM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 57 min |
| Jul 5, 8:46 AM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 44 min |
| Jul 5, 9:14 AM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 46 min |
| Jul 5, 9:41 AM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey, Potter, Walworth | 64 min |
| Jul 5, 10:42 AM CDT | Severe Thunderstorm Warning | ABR | Dewey, Edmunds, Potter, Stanley, Sully, Walworth | 63 min |
| Jul 5, 11:12 AM CDT | Severe Thunderstorm Warning | ABR | Hughes, Hyde, Stanley, Sully | 48 min |
| Jul 5, 11:26 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk, Hand, Hyde, Potter, Sully and 1 more | 64 min |
| Jul 5, 11:47 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hand, Hughes, Hyde, Jones, Lyman and 2 more | 43 min |
| Jul 5, 11:57 AM CDT | Tornado Warning | ABR | Hand, Hyde, Sully | 33 min |
| Jul 5, 12:12 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand, Hyde, Potter, Spink | 63 min |
| Jul 5, 12:21 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hand, Hughes, Hyde, Jones, Lyman | 69 min |
| Jul 5, 12:34 PM CDT | Tornado Warning | ABR | Hand | 26 min |
| Jul 5, 1:06 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand, Spink | 54 min |
| Jul 5, 1:10 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 35 min |
| Jul 5, 1:29 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hand, Hyde, Lyman | 25 min |
Nearby
Wind Advisories in South Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.